Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

ADHD meds

Anonymous
Posted by Anonymous
  • 14 Replies
I have ADHD. I was diagnoses in August. My doctor prescribed me medication along with my therapy since I am in college (It was a few weeks before my first semester back and I was nervous). It's not Adderall (sp?) But my medication is made by the same company. I've had the dose increased a few times, from 40mg to 60mg. It was working great at 60mg for a while but now I'm dealing with a lot of stress on top of my courses. I couldn't focus today even after taking my meds. I have a ton of homework due tomorrow and have to get a lot done tonight. I took another one of my pills. My heart is racing but I don't feel like I'm going through withdrawal, like I feel like every night around 6pm.

If there's anyone one here who is prescribed medication for ADHD or has a child who is, how do you know if you need to be prescribed more? I'm terrified that I'm becoming dependant on them but I can't function without them.
Posted by Anonymous on Apr. 8, 2016 at 8:18 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
KiddieRN
by on Apr. 8, 2016 at 8:36 PM
If it's not working, you might need a switch. It's not uncommon to need to move around a bit. My son is on Concerta, but hasn't been on it long, so I can't say if t works. He had Vyvanse, but it made him feel aggressive and he had horrible mood swings.
Mom-to-2kids
by Sapphire Member on Apr. 8, 2016 at 8:38 PM
I take Adderal, if it's not working for you try a different one.
Anonymous
by Anonymous 1 - Original Poster on Apr. 8, 2016 at 8:41 PM
I'm on Vyvanse. It'll work for a while and then I'llfeel worse than before I was ever on anything when it wears off at night. The plan through the maker will only pay for 70mg. I wish my doctor could split the dose so I can take it in the morning and in the afternoon so I won't have the withdrawal feeling.

Quoting KiddieRN: If it's not working, you might need a switch. It's not uncommon to need to move around a bit. My son is on Concerta, but hasn't been on it long, so I can't say if t works. He had Vyvanse, but it made him feel aggressive and he had horrible mood swings.
razorbackfan
by BadgerMom on Apr. 8, 2016 at 8:41 PM
Adderal made my son very mean which isn't him at all. He is now on Vyvanze and does wonderful on it.
Anonymous
by Anonymous 1 - Original Poster on Apr. 8, 2016 at 8:43 PM
It'll work for a whilw, but then out of no where it'll stop. My doctor will increase it and I'll feel better. But it's like a cycle.

Quoting Mom-to-2kids: I take Adderal, if it's not working for you try a different one.
Mom-to-2kids
by Sapphire Member on Apr. 8, 2016 at 8:43 PM
Are you taking the XR?

Quoting Anonymous 1: It'll work for a whilw, but then out of no where it'll stop. My doctor will increase it and I'll feel better. But it's like a cycle.

Quoting Mom-to-2kids: I take Adderal, if it's not working for you try a different one.
Anonymous
by Anonymous 1 - Original Poster on Apr. 8, 2016 at 8:44 PM
I'm on Vyvanse. The only thing I hate about it is that it dryed out my mouth and now I keep getting tounge pimples and they're super painful and won't go away for weeks.

Quoting razorbackfan: Adderal made my son very mean which isn't him at all. He is now on Vyvanze and does wonderful on it.
KiddieRN
by on Apr. 8, 2016 at 8:45 PM
That explains why he was a total shit at night. He's a laid back kid... Not a behavioral kid at all, but would crash when he would go off. He also had his dose increased once. After he told me he felt angry for no reason, we stopped it.

He doesn't have the crash on concerta at all and I don't notice a difference when it wears off.

I would tell your dr that this med isn't working for you anymore and ask to switch.

Quoting Anonymous 1: I'm on Vyvanse. It'll work for a while and then I'llfeel worse than before I was ever on anything when it wears off at night. The plan through the maker will only pay for 70mg. I wish my doctor could split the dose so I can take it in the morning and in the afternoon so I won't have the withdrawal feeling.

Quoting KiddieRN: If it's not working, you might need a switch. It's not uncommon to need to move around a bit. My son is on Concerta, but hasn't been on it long, so I can't say if t works. He had Vyvanse, but it made him feel aggressive and he had horrible mood swings.
razorbackfan
by BadgerMom on Apr. 8, 2016 at 8:46 PM
It doesn't do that to him. The only thing is that he had trouble gaining weight but that is no problem now. He gained 3 lbs between October last year and January this year.

Quoting Anonymous 1: I'm on Vyvanse. The only thing I hate about it is that it dryed out my mouth and now I keep getting tounge pimples and they're super painful and won't go away for weeks.

Quoting razorbackfan: Adderal made my son very mean which isn't him at all. He is now on Vyvanze and does wonderful on it.
Anonymous
by Anonymous 1 - Original Poster on Apr. 8, 2016 at 8:50 PM
I have a lot of impulse control issues. And I can't just sit and do one thing or I'll be the opposite and won't be able to motivate myself to do anything. I'm going to call my doctor Monday. I've been feeling like this for a few weeks now but I feel so off. I almost feel like I'm going crazy but I think it's the feeling on my body becoming dependant on the medication.

Quoting KiddieRN: That explains why he was a total shit at night. He's a laid back kid... Not a behavioral kid at all, but would crash when he would go off. He also had his dose increased once. After he told me he felt angry for no reason, we stopped it.

He doesn't have the crash on concerta at all and I don't notice a difference when it wears off.

I would tell your dr that this med isn't working for you anymore and ask to switch.

Quoting Anonymous 1: I'm on Vyvanse. It'll work for a while and then I'llfeel worse than before I was ever on anything when it wears off at night. The plan through the maker will only pay for 70mg. I wish my doctor could split the dose so I can take it in the morning and in the afternoon so I won't have the withdrawal feeling.

Quoting KiddieRN: If it's not working, you might need a switch. It's not uncommon to need to move around a bit. My son is on Concerta, but hasn't been on it long, so I can't say if t works. He had Vyvanse, but it made him feel aggressive and he had horrible mood swings.
Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)